Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Pregnant, spotting, no bleeding, duphaston, taken home pregnancy test. Normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
hi Dr, I am 5 weeks pregnant, I had spotting last week and visited the OBGYN, she gave me Duphaston. I took 2 home pregnancy tests at home after that and the lines are getting fainter and fainter each time. Should I be worried? this is my first pregnancy and i have stopped bleeding after taking duphaston.
Posted Wed, 2 May 2012 in Pregnancy
Answered by Dr. Mitaly 57 minutes later

Thanks for posting your query

Duphaston contains synthetic progesterone hormone and is given in case of deficieny or when there is suspected miscarriage.Once conception occurs this helps in fertilization and foetal development and helps maintaining a healthy uterine lining.

If the spotting has stopped that is a good sign. Urine HCG levels should rise everyday making the lines darker.

Better not worry now, instead I advise you to get a Serial Serum Beta HCG titres and Transvaginal scan done (at 7 weeks) which would help in giving a better picture. The serial titres should rise every 48 hours.

Relax and do not take stress as it can affect foetal development.

Hope this answers your query. I will be available for follow up in case of doubt.
Above answer was peer-reviewed by
Follow-up: Pregnant, spotting, no bleeding, duphaston, taken home pregnancy test. Normal? 15 hours later
Hi dr, thanks for yr reply. So as long as I'm no longer spotting, the pregnancy should be fine? I was just worried when the test kits are showing very faint lines. Does duphaston mess up a woman's hcg levels? The reason why I'm asking is the pregnancy test I took in the beginning showed very dark lines. It was only after the spotting n eating of the medicine that subsequent tests were faint.
Answered by Dr. Mitaly 7 minutes later

Thanks for the follow up

No Duphaston does not cause any change in the HCG level.In fact as the progesterone level rises and pregnancy progresses the HCG(human chorionic gonadotrophin) titre should increase.The test must show up dark line now but it might also be possible that your titres are increasing gradually.

Regarding the pregnancy state it can be confirmed by a Transvaginal scan which you can get it done and it will help in knowing the foetal development.

Wishing you Good Health!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor